MAUDE Adverse Event Report: IRIDEX CORPORATION CUST-CYLCO-G6; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION CUST-CYLCO-G6; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 12/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting that a patient experienced a scleral burn during treatment with a micropulse p3 probe.The complaint also reports the presence of blood on the probe tip during treatment.Based on the information provided by the doctor the mostly likely reason was determined to be use of the device after the device tip was contaminated with blood.Page 1 of the micropulse p3 ifu contains instructions for inspecting and cleaning the device tip during use.Page 1 of the ifu contains 'contamination of the device tip with blood or tissue of the fiber optic by blood or tissue char can result in surface burns in the eye'.The complainant reported that no malfunction of the laser console and delivery device was observed.Engineering failure analysis was not performed as the micropulse p3 probe was not returned to iridex by the customer.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1) part b: b5 -product problem section was updated.2) report c: is this a combination product - no.3) report d: updates to section d8, d9, d4.4) part h: update to include that this a correction and additional information report.5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant note: patient information was not provided, therefore part a is not filled out.
 
Event or Problem Description
Iridex became aware of a complaint reporting that a patient experienced a scleral burn during treatment with a micropulse p3 probe.It was reported that "the surgical field was rather bloody due to bleeding from vascularized limbal epithelial surface, with blood seeping into the 1mm air space of the laser probe, resulting in the charring of the laser probe and minute areas of the patient's superior conjunctiva." laser treatment was stopped immediately, blood was cleared from the surgical field, and treatment was completed with a new probe.Based on the information provided by the complainant, the most likely cause of the burn was determined to be use of the device after the device tip was contaminated with blood.The micropulse p3 ifu contains instructions for inspecting and cleaning the device tip during use, and the ifu contains the warning that "contamination of the device tip with blood or tissue of the fiber optic by blood or tissue char can result in surface burns in the eye." the complainant reported that no malfunction of the laser console and delivery device was observed.No other information was provided regarding the patient's post-procedural status.

Brand Name
CUST-CYLCO-G6
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key13177555
Report Number2939653-2022-00001
Device Sequence Number11902803
Product Code HQF
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Device Catalogue Number(01) 00813125016555
Device Lot Number800336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown